MAUDE Adverse Event Report: LOMBARD MEDICAL LTD. AORFIX AAA FLEXIBLE STENT GRAFT; ENDOVASCULAR STENT GRAFT

LOMBARD MEDICAL LTD. AORFIX AAA FLEXIBLE STENT GRAFT; ENDOVASCULAR STENT GRAFT
Model Number SG-HBB-31-96-80-14
Medical Device Problem Codes Patient-Device Incompatibility (2682); Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Death (1802)
Date of Event 04/24/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
Other aorfix product used in the procedure: plug-in leg information: model no.Sg-hbl-90-14, lot no.Cl67199-1, manufacture date.24 sep 2015, expiry date.23 sep 2017.Proximal extender information: model no.Sg-hpe-31-38, lot no.Cq62357-1, manufacture date.14 may 2015, expiry date.13 may 2017.Distal extender information: model no.Sg-hde-14-51, lot no.Cl67199-1, manufacture date.20 mar 2015, expiry date.19 mar 2017.A full review of the device history record for these devices has been carried out with no anomalies identified; product was manufactured and released for sale in accordance with specifications.There is no information to suggest that the devices have not met the final release criteria.It has been reported that the patient had a 100° proximal neck angle.From a review of the sizing sheet, the patient had access vessels of 7.5mm and 7.9mm and from a review of the schema, the patient had an excessively tortuous left common iliac (angle between the abdominal aorta and the common iliac artery measured 130 degrees).The patient's anatomy (neck angle and access vessel diameter) falls outside of lombard medical's indications and recommendations for use and therefore this case was performed off label.The patient passed away in hospital at (b)(6) years of age.
 
Event or Problem Description
Original evar was performed (b)(6) 2016.Reported to lombard medical on 27 apr 2016 (no report of death).Following the ifu, a main body (hbb-31-96-80) was inserted from the left approach and a contra-lateral limb (hbl-90-14) was placed.Type ia endoleak was confirmed.Although it was attempted to add a distal extender (hde-14-51) in the ipsi-lateral limb, it was impossible to push up the device due to the excessively tortuous common iliac artery.In order to address the situation 2), the physician attempted to add a proximal extender from the contra-lateral side over the egoist guide wire ((b)(4)) by inflating a balloon catheter around the proximal neck.However, the device would not advance and it was switched to advance it from the ipsi-lateral side.Although those attempts were made, the device would not advance in the end.Finally, the physician placed a cuff (gore, 32 mm) instead.As a result, the type ia endoleak was resolved.The physician finished the procedure, even though the final angiography revealed a type iv endoleak.In order to watch it, the patient will be followed-up from now on.Patient passed away on (b)(6) 2016.This was reported to lombard medical on 10 may 2016.

Brand Name
AORFIX AAA FLEXIBLE STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
LOMBARD MEDICAL LTD.
4 trident park
didcot, oxfordshire OX11 7HJ
UK  OX11 7HJ
MDR Report Key5690605
Report Number3004753364-2016-00016
Device Sequence Number31838
Product Code MIH
UDI-Device Identifier05055715612081
UDI-Public(01)05055715612081(17)170612(10)CP63917-1
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/12/2016
Device Model NumberSG-HBB-31-96-80-14
Device Lot NumberCP63917-1
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2016
Initial Report FDA Received Date06/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;